MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number M00576620
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that an ultraflex tracheobronchial covered distal release stent was to be implanted to treat a 3 cm malignant stricture in the trachea during a tracheal stent placement procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, the stent was fully deployed; however, immediately after deployment, the stent moved into an incorrect position.The stent was removed with forceps and the procedure was completed with another ultraflex tracheobronchial stent.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2020 that an ultraflex tracheobronchial covered distal release stent was to be implanted to treat a 3 cm malignant stricture in the trachea during a tracheal stent placement procedure performed on (b)(6), 2020.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, the stent was fully deployed; however, immediately after deployment, the stent moved into an incorrect position.The stent was removed with forceps and the procedure was completed with another ultraflex tracheobronchal stent.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter's phone number: (b)(6) block h6: medical device problem code a1502 captures the reportable event of stent positioning issue.Block h10: an ultraflex tracheobronchial covered distal stent and delivery system were received for analysis and no damages were noted with the returned device.The reported event of stent positioning issue was not confirmed as this failure occurred during the procedure and it is not possible to replicate the failure in the laboratory of analysis.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu)/ product label.Additionally, stent misplacement is noted within the ifu as a known potential adverse event related to the use of the device.A review and analysis of all available information indicated the reported event of stent positioning issue is known and documented in the labeling.Therefore, the most probable cause is known inherent risk of device.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
ULTRAFLEX TRACHEOBRONCHIAL
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11138965
Report Number3005099803-2020-06648
Device Sequence Number631878
Product Code JCT
UDI-Device Identifier08714729842422
UDI-Public08714729842422
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K141584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberM00576620
Device Catalogue Number7662
Device Lot Number0025427233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2021
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;